[A severe side effect of antitubercular therapy: pyrazinamide induced thrombocytopenia]. - Archive ouverte HAL Access content directly
Journal Articles Revue des Maladies Respiratoires Year : 2008

[A severe side effect of antitubercular therapy: pyrazinamide induced thrombocytopenia].

, , , , , (1)
1
J.-B. Roseau
  • Function : Author
H. Berard
  • Function : Author
G. N'Guyen Huy Thuy
  • Function : Author
F. Rocher
  • Function : Author
J. Legodec
  • Function : Author

Abstract

The haematological side effects of antitubercular drugs are not well known. We report the observation of a patient who received Rifater for the treatment of pulmonary tuberculosis. After one month of treatment, he developed an acute pulmonary infection, with neutropenia (1218/microl) and thrombocytopenia (109,000/microl), requiring suspension of his antitubercular drugs. After the reintroduction of he again developed thrombocytopenia (6,000/microl) associated with bleeding and required treatment with intravenous immunoglobulin. The introduction of a combination of moxifloxacin, isoniazid, pyrazinamide, and ethambutol was followed by a new relapse of the thrombocytopenia. Responsibility of pyrazinamide was then suspected and later confirmed by the evolution of platelet levels after stopping and reintroducing this antibiotic. This is the third reported case of pyrazinamide induced thrombocytopenia, whose frequency is probably underestimated because of the use of compound treatment.
Not file

Dates and versions

hal-00596989 , version 1 (30-05-2011)

Identifiers

  • HAL Id : hal-00596989 , version 1
  • PUBMED : 19106913

Cite

J.-B. Roseau, H. Berard, G. N'Guyen Huy Thuy, F. Rocher, J. Legodec, et al.. [A severe side effect of antitubercular therapy: pyrazinamide induced thrombocytopenia].. Revue des Maladies Respiratoires, 2008, 25 (9), pp.1142-4. ⟨hal-00596989⟩
16 View
0 Download

Altmetric

Share

Gmail Facebook Twitter LinkedIn More